MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. BALLOON CONTROL UNIT

SHIRAKAWA OLYMPUS CO., LTD. BALLOON CONTROL UNIT
Model Number OBCU
Medical Device Problem Codes No Audible Alarm (1019); Inflation Problem (1310)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 08/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned and evaluated, and during testing of the device, the customer's allegations could not be confirmed.The operation of the pump and visual examination showed no abnormalities found, and the alarm sounded when air was supplied for more than 20 seconds.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.
 
Event or Problem Description
The olympus representative reported on behalf of the customer that during the therapeutic endoscopy in the small intestine, the balloon control unit continued to inflate in the intestine without stopping the air supply and the alarm did not sound.The power was turned off to release the air supply, the device was then removed, and the procedure was completed.The procedure time was slightly extended and congestion to the patient's mucous membrane was seen.The event did not affect the outcome of the procedure.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and correction to the initial with information inadvertently left out.Additionally, to provide additional information received through follow up ((b)(4)).A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is possible that the phenomenon "the balloon could not stop supplying air and continued to inflate inside the intestine." and the phenomenon "due to this defect, the procedure time was prolonged and congestion of the patient's mucous membranes was observed." occurred due to deterioration of the control board since 13 years have passed since delivery and there is no repair history, but the phenomenon is not reproducible.Therefore, the root cause of the phenomenon's could not be determined.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
No cleaning, disinfection, and sterilization conditions because it is a box item.The procedure was completed with the same device and the frequency of use or number of times of use is unknown.The purpose of the procedure was inspection.Information not available on what congestion to the mucous membrane is.No additional intervention or additional treatment.No health damage to the patient due to the event.Additionally, information received unsure if "balloon air cannot be stopped" but it does not stop even if you press the pump pause switch or if "the alarm does not sound" this only occurs if inflated for 20 seconds or more.Unable to obtain the exact time for the power to be turned off.When the user connected the balloon, it swelled, and there were no scratches and there seemed to be no air leakage.The user doesn¿t remember if there were warning indicator lamps on the main unit and/or obcu remote controller tipped over when the phenomenon occurred.

Brand Name
BALLOON CONTROL UNIT
Common Device Name
BALLOON CONTROL UNIT
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17789900
Report Number3002808148-2023-10152
Device Sequence Number6454772
Product Code FDA
UDI-Device Identifier04953170239533
UDI-Public04953170239533
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K071254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOBCU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2023
Supplement Date Received by Manufacturer10/30/2023
Initial Report FDA Received Date09/21/2023
Supplement Report FDA Received Date10/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/12/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ST-SB1SSINGLE-USE SPLINTING TUBE
Patient SexUnknown